MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC SOLO2 HF CATHETER WITH SHERLOCK TIP LOCATION SYSTEM (TLS); PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS POWERPICC SOLO2 HF CATHETER WITH SHERLOCK TIP LOCATION SYSTEM (TLS); PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER
Catalog Number 9395108QD
Health Effect - Clinical Codes Edema (1820); Thrombosis (2100)
Date of Event 06/24/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been returned to the manufacturer, at this time, for evaluation.A lot history review (lhr) of reyl1101 showed no other similar product complaint(s) from this lot number.Device not yet returned for evaluation.
 
Event or Problem Description
On 07/07/2016- per sales representative, facility reported several dvts recently with picc lines.On 7/18/2016 - additional information received from sales representative: the patient had the picc placed in the left upper arm basilica.Report stated that complete occlusive acute deep venous thrombosis was noted in the left brachial vein after symptoms of edema were noted in the entire left arm.Lovenox was administered for the clot and a duplex scan was done of the extremity veins.The picc line was removed and a peripheral line was used for the remainder of the patient's therapy.Patient diagnosis: "kyphoscoliosis and scoliosis/ infantile cerebral palsy - this admission was for posterior spinal implementation and fusion of t3-sacrum".
 
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint was inconclusive; there was no indication that the returned sample was out of specification and no potential cause supporting the complainant reported increase in dvt was observed.The product returned for evaluation was a 5fr t/l powerpicc solo catheter.The sample showed indication of use as dressing residue was seen on the extension tubing and blood residue was seen on the catheter and within the distal tip.The sample was visually inspected for indication of damage, defect, or deformity and none was found.Microscopic examination of the catheter was unremarkable.No sign of defect was observed, the catheter surface appeared similar to a non-complainant sample, and the catheter end appeared to have been cut cleanly.Furthermore, tactile evaluation was unremarkable and the sample was patent to infusion using water and a 12ml syringe.No leakage was observed and flow was similar to a non-complainant sample.Deep vein thrombosis is a known complication in peripherally inserted central catheters and several risk factors outside of the manufacture of the specific product exist.There was no indication that this specific product sample was manufactured outside of specification or may have contained a condition which would have increased the risk of dvt.

Brand Name
POWERPICC SOLO2 HF CATHETER WITH SHERLOCK TIP LOCATION SYSTEM (TLS)
Common Device Name
PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key5818941
Report Number3006260740-2016-00368
Device Sequence Number386505
Product Code LJS
UDI-Device Identifier00801741035906
UDI-Public(01)00801741035906(17)160528(10)REYL1101
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K072230
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/07/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/28/2016
Device Catalogue Number9395108QD
Device Lot NumberREYL1101
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/26/2016
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/25/2016
Supplement Report FDA Received Date08/11/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age22 YR
Patient Weight33